Ever taken Paxil?

  1. I've been on Paxil for a little over a month for PP depression. I had to skip a dose Sunday night (bad, I know) but then I took it as normal last night. Today I am feeling incredibly nauseous and have a bad headache like I did when I first started taking it (it wore off in about 10 days). Is this normal if you miss a dose to have your original side effects?
    •  
  2. 10 Comments

  3. by   buckeyenursey
    I took Paxil for a little while (eventually had to quit taking it), and I missed a dose as well. The same thing happened to me, but I also got quite dizzy. Mine lasted for a day or so, but if your symptoms should get worse, you should definitely call your doc. I hope you feel better soon!
  4. by   lsyorke
    Paxil has an extremely short half life. So missing even one dose can cause symptoms of withdrawal(discontinuance, as GSK calls it). This short half life is also why it's one of the hardest of the ssri's to get off of.
  5. by   onesmallspark
    Maybe it has something to do with your dosage. I was on paxil 12.5 very briefly and never had any side effects at all - not when I went on and not when I came off.
  6. by   Antikigirl
    I take 20mg daily because I was getting severe caregiver stress (I am RN..this is going to be a Dx very soon! Thank goodness!).

    After 8 months on it...I went down to 12.5mg to see if I could get off it! I didn't suffer any side effects, but even that small of a dose change effected me at work again. I was impatient, couldn't think, quick to snap....so I went back to the 20 mg.

    I have missed a few doses over the time, going to bed after a long day and forgetting to take it. I had no ill effects noted, especially nothing I had after stopping for three days (boy back on on day 4 I will tell you!). So for me, one day missed is okay...but no more! But I didn't have physicological signs like described, more emotional.

    LOL, but then again I take GI meds for GERD anyway so I may have missed any bout of nausea (and yes, I take my paxil 2 hours before any GI meds..LOL!). But to put it frankly..when I stopped for three days...I was a bearcat of a person to live with!

    LOL, either I leave nursing, or take paxil for life I guess..LOL! But it really does help tremendously
  7. by   sbic56
    Quote from lsyorke
    Paxil has an extremely short half life. So missing even one dose can cause symptoms of withdrawal(discontinuance, as GSK calls it). This short half life is also why it's one of the hardest of the ssri's to get off of.
    You hit it 100%!
  8. by   seanymph
    My bf is on it and if he misses one dose he gets the headaches. We recently tried to reduce the dose to see if he could come off it and it was terrible! It is supposed to be one of the worst antidepressant to get off from.
  9. by   P_RN
    I never tried Paxil, but was on Zoloft 200 for several years. I would get the HA if I missed over 2 days, like I ran out and the mailorder pharmacy hadn't delivered.
    I'm now on Lexapro and Wellbutrin and the combo is awesome. No problems if I miss and no side effects at all.
  10. by   Antikigirl
    That is the rub for me....I got overly dizzy and well, couldn't get off the couch or out of bed on welbutrin! I am talking sit up in bed and get so dizzy I would throw up! That bummed me out...I was so hoping that would help! I started on a low dose too..guess it isn't cut out for me...yet the paxil is...heck, I don't know..one works, other doesn't...conclusion....

    I wanted welbutrin because of the lower sexual side effects (same with my patients wanting it!). GRRRRRRRR oh well...stuck with those side effects ...poor hubby! I told him to take it and we can be equal!...LOL, no nothing to actually joke about the sexual side effects are rather brutal in my opinion...but a little levity never hurts!
  11. by   NurseCard
    I was on Paxil 10mg for close to two years and decided to wean off of it, then ended up going back on it about a year later, except this time it was Paxil CR, and I think the dose was 12.5. I hated the Paxil CR with a passion; for some reason the side effects were worse... weight gain, sexual side effects, tiredness, were all worse.
  12. by   graddock
    Hey, I took Prozac for depression and OCD at the age of 17-18. About 4 months of Prozac therapy I was switched to Paxil. Paxil 20mg once every morning provided me with excellent recovery and adjustment with virtually no side effects at all. I stopped taking it after a year with no issues to report such as siezures or behavioral/mental distress.

    Prozac produced a slightly more energetic release whereas Paxil did not.

    Good luck.

close